Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 15, 2017, 1:58 PM MDT. It took effect at Jun 16, 2017, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2017, 1:58 PM MDT (19:58 UTC)
- In effect from
- Jun 16, 2017, 11:00 AM MDT
- Expired
- Jun 16, 2017, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
814 WWUS75 KPIH 151958 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 158 PM MDT Thu Jun 15 2017 IDZ020-160600- /O.NEW.KPIH.WI.Y.0019.170616T1700Z-170617T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 158 PM MDT Thu Jun 15 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 11 AM to 8 PM MDT Friday. * IMPACTS/TIMING...Strong gusty cross winds can be expected on Interstate 15 from Idaho Falls to Dubois, and US Route 20 from Idaho Falls to Arco. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * LOCATIONS...The Arco Desert, including Idaho Falls and Rexburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ021-160600- /O.NEW.KPIH.LW.Y.0003.170616T1700Z-170617T0200Z/ Lower Snake River Plain- Including the city of Pocatello 158 PM MDT Thu Jun 15 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... The National Weather Service in Pocatello has issued a Lake Wind Advisory, which is in effect from 11 AM to 8 PM MDT Friday. * IMPACTS/TIMING...Strong southwest winds will cause choppy waves and rough boating conditions for small boats on American Falls Reservoir, between 11 am and 8 pm MDT Friday. * WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph possible. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
4 follow-up statements
664 WWUS75 KPIH 160427 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1027 PM MDT Thu Jun 15 2017 IDZ020-161230- /O.CON.KPIH.WI.Y.0019.170616T1700Z-170617T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 1027 PM MDT Thu Jun 15 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... * IMPACTS/TIMING...Strong gusty cross winds can be expected on Interstate 15 from Idaho Falls to Dubois, and US Route 20 from Idaho Falls to Arco. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * LOCATIONS...The Arco Desert, including Idaho Falls and Rexburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ021-161230- /O.CON.KPIH.LW.Y.0003.170616T1700Z-170617T0200Z/ Lower Snake River Plain- Including the city of Pocatello 1027 PM MDT Thu Jun 15 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... * IMPACTS/TIMING...Strong southwest winds will cause choppy waves and rough boating conditions for small boats on American Falls Reservoir, between 11 am and 8 pm MDT Friday. * WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph possible. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
945 WWUS75 KPIH 160909 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 309 AM MDT Fri Jun 16 2017 IDZ020-162100- /O.CON.KPIH.WI.Y.0019.170616T1700Z-170617T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 309 AM MDT Fri Jun 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty cross winds can be expected on Interstate 15 from Idaho Falls to Dubois, and US Route 20 from Idaho Falls to Arco. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * LOCATIONS...The Arco Desert, including Idaho Falls and Rexburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ021-162100- /O.CON.KPIH.LW.Y.0003.170616T1700Z-170617T0200Z/ Lower Snake River Plain- Including the city of Pocatello 309 AM MDT Fri Jun 16 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong southwest winds will cause choppy waves and rough boating conditions for small boats on American Falls Reservoir, between 11 am and 8 pm MDT Friday. * WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph possible. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
018 WWUS75 KPIH 161947 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 147 PM MDT Fri Jun 16 2017 IDZ020-170200- /O.CON.KPIH.WI.Y.0019.000000T0000Z-170617T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 147 PM MDT Fri Jun 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty cross winds can be expected on Interstate 15 from Idaho Falls to Dubois, and US Route 20 from Idaho Falls to Arco. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * LOCATIONS...The Arco Desert, including Idaho Falls and Rexburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ021-170200- /O.CON.KPIH.LW.Y.0003.000000T0000Z-170617T0200Z/ Lower Snake River Plain- Including the city of Pocatello 147 PM MDT Fri Jun 16 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong southwest winds will cause choppy waves and rough boating conditions for small boats on American Falls Reservoir, between 11 am and 8 pm MDT Friday. * WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph possible. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
761 WWUS75 KPIH 170132 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 732 PM MDT Fri Jun 16 2017 IDZ020-170245- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-170617T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 732 PM MDT Fri Jun 16 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have decreased across the area. Therefore the Wind Advisory will be allowed to expire. $$ IDZ021-170245- /O.EXP.KPIH.LW.Y.0003.000000T0000Z-170617T0200Z/ Lower Snake River Plain- Including the city of Pocatello 732 PM MDT Fri Jun 16 2017 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have decreased in the vicinity of American Falls Reservoir. Therefore the Lake Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 15, 2:17 AM MDT, 11 hours 41 minutes earlier.
Area forecast discussion, Jun 15, 2:17 AM MDT, 11 hours 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 217 AM MDT Thu Jun 15 2017 .DISCUSSION...A pair of upper level disturbances will move through the region Today and Friday. Both systems are a little stronger than previously forecast. Therefore rain chances are a little higher in the forecast. Today's system will bring a few showers to the central Idaho mountains through the upper Snake highlands. Friday's system will extend further south, possibly developing a few showers or thunderstorms across the southern highlands as well. Instability seems best across the eastern highlands into the southern highlands. Instability is much weaker across the central mountains, so only have thunder in the east and south for Friday afternoon and evening. Today's system will not produce much rainfall, few hundredths. However, up to a quarter of an inch is possible in the central Idaho mountains and eastern highlands Friday and Friday night. Expect breezy conditions today and somewhat stronger Friday. Will probably be below lake wind advisory for the American Falls Reservoir today, but will likely need one for Friday. High pressure develops over the region on Saturday and persists through much of next week. Expect warm, summerlike temperatures to return to the region next week. May see enough moisture for isolated thunderstorms, but models are still not in agreement so will not include them in the forecast at this time. Valle && .AVIATION...Similar winds and skies are forecast today as were observed yesterday. Mid to upper layer clouds are forecast today with a lowering overcast cloud deck moving in during the overnight hours. Breezy afternoon winds are forecast once more this afternoon with gusts near 25 mph. Tomorrow morning, winds will gust stronger behind a passing disturbance. This is not expected until after 12z. NP/DV && .FIRE WEATHER...Breezy conditions will be the primary fire weather concern today and especially tomorrow. Sustained wind speeds will increase to 28 mph across the Arco Desert and portions of South- Central Idaho this afternoon with 15 to 20 mph winds through Central and Eastern Idaho. An incoming disturbance tomorrow will increase wind speeds further, peaking during the morning hours with winds to 30 mph throughout the Snake Plain and gusts to 45 mph. Ahead of these winds, precip is expected in the overnight hours in the Central Mountains, which will continue throughout the day Friday. Isolated showers are forecast for Eastern Idaho with a slight chance for showers in South-Central Idaho later in the evening. Isolated thunderstorms are forecast in Eastern and South-Central Idaho during the afternoon and evening as well. Humidities today will be similar to yesterday with areas of minimum 20 to 30 percents this afternoon. Low RH values will become elevated tomorrow across the board. A high pressure ridge will build over the region over the weekend and allow for drier conditions and decreasing chances for rain showers. NP/DV && .HYDROLOGY...Flooding continues along many area streams and rivers. Releases out of Palisades is the primary reason for flooding along the Snake. Minor flooding is occurring along the Teton and where it flows into the Henry's fork near Rexburg. High flows continue across the central Idaho mountains as well as snowmelt continues to make its way down. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:58 PM MDT | Lake Wind Advisory | PIH | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.